Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 397, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2011, 12:11 AM CDT for Van Zandt County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 12:11 AM CDT (05:11 UTC)
- Expired
- May 25, 2011, 12:29 AM CDT
- In force
- 18 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 155 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 8:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 6.2
- Supercell composite
- 44.3
The text
As transmitted, in the capitals the NWS used until 2016.
001
WUUS54 KFWD 250511
SVRFWD
TXC467-250545-
/O.NEW.KFWD.SV.W.0397.110525T0511Z-110525T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1211 AM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 1245 AM CDT
* AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF VAN...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VAN AROUND 1220 AM...
EDOM AROUND 1225 AM...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 516 AND 528.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
&&
LAT...LON 3235 9594 3275 9573 3274 9569 3271 9566
3272 9564 3271 9561 3269 9559 3248 9559
3241 9550 3240 9549 3236 9545
TIME...MOT...LOC 0512Z 280DEG 33KT 3251 9575
$$
CAVANAUGH1 follow-up statement
412
WWUS54 KFWD 250529
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT WED MAY 25 2011
TXC467-250540-
/O.CAN.KFWD.SV.W.0397.000000T0000Z-110525T0545Z/
VAN ZANDT TX-
1229 AM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN ZANDT COUNTY IS
CANCELLED...
AT 1230 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3235 9594 3275 9573 3274 9569 3271 9566
3272 9564 3271 9561 3269 9559 3248 9559
3241 9550 3240 9549 3236 9545
TIME...MOT...LOC 0530Z 280DEG 33KT 3248 9556
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:09 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 24, 7:09 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 709 PM CDT TUE MAY 24 2011 .AVIATION... THE MAIN AVIATION WEATHER CONCERN TONIGHT WILL BE THE TIMING OF THUNDERSTORMS ACROSS THE METROPLEX TAF SITES. EXPECT A LINE OF STORMS WEST OF THE METROPLEX TAF SITES TO MOVE EAST/NORTHEAST AND TEMPORARILY AFFECT ALL SITES BETWEEN ABOUT 00Z AND 04Z. IT APPEARS THAT GKY AND DAL MAY NOT BE AFFECTED UNTIL ABOUT 02Z WHILE FTW...AFW AND DFW MAY SEE A BETTER CHANCE OF STORMS BETWEEN 00Z AND 02Z. STORM CHANCES SHOULD DECREASE AFTER 04Z AS THE MAIN UPPER LEVEL TROUGH AXIS MOVES EAST OF THE REGION. LARGE HAIL AND STRONG WINDS ARE VERY POSSIBLE WITH ANY OF THE THUNDERSTORMS. OTHERWISE EXPECT VFR CONDITIONS THROUGH WEDNESDAY WITH ONLY SOME BRIEF MVFR VISIBILITIES OVERNIGHT AS WIND SPEEDS DECREASE A BIT. A SOUTH WIND BETWEEN 13 AND 18 KNOTS TONIGHT WILL TURN TO THE SOUTHWEST AFTER SUNRISE WEDNESDAY AND WEST/NORTHWEST WEDNESDAY AFTERNOON WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 79 && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAY 24 2011/ THUNDERSTORM INITIATION HAS BEGUN ON THE DRYLINE. AT 3 PM...THE DRYLINE WAS LOCATED NEAR A LINE FROM FREDERICK OK TO EAST OF ABILENE TO SONORA. THE OVERALL THINKING REGARDING THE SEVERE WEATHER EPISODE THIS AFTERNOON AND TONIGHT HAS NOT CHANGED AND WILL NOT DISCUSS MUCH ABOUT IT IN THIS UPDATE. A SIGNIFICANT EVENT WILL UNFOLD WITH LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED FLASH FLOODING REMAINING THE HAZARDS. ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE DRYLINE BUT MAY MERGE INTO A SQUALL LINE/MCS LATER TONIGHT. PLEASE REFER TO THE LATEST AREA WEATHER UPDATE /AWUFWD/...WATCHES...AND SPC PRODUCTS FOR THE UPDATED TRENDS AND MESOANALYSIS. THE UPPER LEVEL TROUGH THAT IS CURRENTLY OVER THE ROCKIES IS EXPECTED TO CLOSE OFF INTO A LOW TONIGHT AS IT MOVES INTO THE SOUTHERN PLAINS. THIS UPPER LOW WILL CONTINUE TO SPIN IN THE PLAINS TOMORROW BEFORE EJECTING EAST LATE TOMORROW. BECAUSE OF THIS...THE ASSOCIATED SURFACE LOW THAT IS CURRENTLY OVER THE NORTHERN TEXAS PANHANDLE WILL ALSO SLOWLY ADVANCE THROUGH THE PLAINS TONIGHT AND TOMORROW. THE DRYLINE WILL PUSH INTO NORTH TEXAS TONIGHT BUT WILL STALL IN RESPONSE TO THE SLOW MOVING STORM SYSTEM. A COLD FRONT IS EXPECTED TO OVERTAKE THE DRYLINE TOMORROW AND BOTH WILL ADVANCE INTO SOUTHEAST TEXAS BY TOMORROW EVENING. THERE IS A CHANCE THAT STORMS WILL DEVELOP ALONG THE DRYLINE/FRONT OVER THE SOUTHEASTERN COUNTIES TOMORROW AFTERNOON. A FEW SEVERE STORMS CANNOT BE RULED OUT. SURFACE HIGH PRESSURE WILL MOVE INTO NORTH TEXAS WEDNESDAY NIGHT AND UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN FROM THE WEST. THIS WILL ESSENTIALLY CUT OFF PRECIPITATION CHANCES FOR THE REMAINDER OF THE WEEK. SOUTHERLY WINDS WILL RETURN ON FRIDAY AND DEWPOINTS IN THE 60S AND 70S WILL RETURN OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGE STILL INFLUENCING NORTH TEXAS WEATHER AND LACK OF ANY OTHER FORCING...WILL MAINTAIN LESS THAN 20 POPS THROUGH THE WEEKEND. BY THE END OF THE WEEKEND...THE UPPER LEVEL RIDGE WILL SHIFT EAST AS ANOTHER UPPER LEVEL TROUGH DIGS ACROSS THE ROCKIES. HOWEVER...IT LOOKS LIKE THIS TROUGH WILL LIFT NORTH AND THE UPPER RIDGE WILL MAINTAIN ITS INFLUENCE OVER THE REGION. AFTER A BRIEF COOL DOWN ON THURSDAY BEHIND THE COLD FRONT... TEMPERATURES OVER THE WEEKEND WILL QUICKLY REBOUND AND WARM INTO THE MID AND UPPER 90S ACROSS THE SOUTHERN AND WESTERN COUNTIES OF THE CWA. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 64 93 62 83 67 / 60 10 5 0 5 WACO, TX 74 95 62 87 67 / 30 20 20 0 5 PARIS, TX 70 88 58 77 61 / 50 10 10 0 5 DENTON, TX 63 88 60 82 62 / 60 10 5 0 5 MCKINNEY, TX 64 88 59 81 62 / 60 10 5 0 5 DALLAS, TX 66 91 62 83 68 / 60 10 10 0 5 TERRELL, TX 68 92 59 82 64 / 50 10 10 0 5 CORSICANA, TX 72 92 61 84 66 / 30 20 20 0 5 TEMPLE, TX 75 95 61 87 66 / 20 20 20 0 5 MINERAL WELLS, TX 60 92 59 85 65 / 50 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/79
Hazardous weather outlook, May 24, 3:10 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE MAY 24 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 310 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SIGNIFICANT SEVERE WEATHER EPISODE IS EXPECTED THROUGH TONIGHT ACROSS NORTH TEXAS...ESPECIALLY THOSE AREAS NORTH OF A HAMILTON... HILLSBORO...CANTON LINE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG THE DRYLINE WEST OF INTERSTATE 35 LATE TODAY...THEN SPREAD EAST DURING THE EVENING HOURS AND BE MOST NUMEROUS ACROSS THE NORTHERN HALF OF THE AREA. THREATS INCLUDE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH AND TORNADOES. BRIEF HEAVY RAINFALL MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AFTERNOON AND EVENING SOUTHEAST OF A LAMPASAS...TO WACO...TO CANTON LINE. A FEW STORMS MAY REACH STRONG TO SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS A GOOD PART OF NORTH TEXAS THROUGH TONIGHT...ESPECIALLY THE NORTHWEST HALF. 05/
In the hours before
Local storm report, May 24, 10:43 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND GST 5 NE WYLIE 33.07N 96.49W
05/24/2011 E62 MPH COLLIN TX AMATEUR RADIO
62 MPH MEASURED WIND POWER FLASHES AND POWER OUTAGESLocal storm report, May 24, 10:51 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO 1 W CEDARVALE 32.58N 96.12W
05/24/2011 KAUFMAN TX TRAINED SPOTTER
SPOTTER REPORTS BRIEF TORNADO BETWEEN KUAFMAN AND
CEDARVALELocal storm report, May 24, 10:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL CLEBURNE 32.35N 97.40W
05/24/2011 E1.50 INCH JOHNSON TX FIRE DEPT/RESCUE
HAIL 3/4 INCH SHORT BURSTS LASTED LESS 2 MINLocal storm report, May 24, 11:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST RICHARDSON 32.95N 96.72W
05/24/2011 E65 MPH DALLAS TX TRAINED SPOTTER
ESTIMATED WIND GUST 65 MPH WITH SHEETS OF RAINLocal storm report, May 24, 11:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1103 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL AVONDALE 32.97N 97.42W
05/24/2011 E4.25 INCH TARRANT TX AMATEUR RADIOLocal storm report, May 24, 11:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT TUE MAY 24 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST KAUFMAN 32.58N 96.32W
05/24/2011 E70 MPH KAUFMAN TX FIRE DEPT/RESCUE
HWY 243 AND HWY 175The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:07 PM CDT | Tornado Warning | FWD | Parker | 38 min |
| May 24, 7:26 PM CDT | Tornado Warning | FWD | Denton, Wise | 49 min |
| May 24, 7:28 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 24, 7:33 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 42 min |
| May 24, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 24, 7:56 PM CDT | Tornado Warning | FWD | Dallas, Tarrant | 49 min |
| May 24, 8:04 PM CDT | Tornado Warning | FWD | Collin, Denton | 41 min |
| May 24, 8:08 PM CDT | Tornado Warning | FWD | Grayson | 52 min |
| May 24, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| May 24, 8:29 PM CDT | Tornado Warning | FWD | Fannin, Grayson | 46 min |
| May 24, 8:35 PM CDT | Tornado Warning | FWD | Collin | 17 min |
| May 24, 8:41 PM CDT | Tornado Warning | FWD | Dallas, Kaufman, Rockwall | 64 min |
| May 24, 8:44 PM CDT | Tornado Warning | FWD | Tarrant | 46 min |
| May 24, 8:48 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 24, 8:49 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 24, 9:09 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 51 min |
| May 24, 9:15 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 45 min |
| May 24, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| May 24, 9:30 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rains, Rockwall, Van Zandt | 60 min |
| May 24, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 58 min |
| May 24, 9:40 PM CDT | Tornado Warning | FWD | Dallas | 33 min |
| May 24, 9:45 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 24, 9:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 53 min |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell, Tarrant | 57 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 66 min |
| May 24, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 61 min |
| May 24, 10:26 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 49 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 61 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hopkins, Hunt, Rains | 63 min |
| May 24, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 60 min |
| May 24, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 53 min |
| May 24, 11:01 PM CDT | River Flood Warning | FWD | Dallas | 6 hr |
| May 24, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 56 min |
| May 24, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 61 min |
| May 24, 11:16 PM CDT | Tornado Warning | FWD | Kaufman | 29 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 62 min |
| May 24, 11:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 15 min |
| May 24, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 59 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 26 min |
| May 25, 12:48 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Limestone | 27 min |
| May 25, 1:01 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 59 min |
| May 25, 3:13 AM CDT | Special Weather Statement | FWD | Milam | 32 min |
| May 25, 3:46 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| May 25, 6:28 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 25 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.